Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking Simvastatin for hyperlipidemia. Lipid profile shows high SGPT. Reason?

Good evening, doctor Prabhakar Koregol, My name is Elsa V. Tejada 57 yrs.old from the Philippines, I am sufferring from hyperlipidemia for mre than 10 years now.I have been taking simvastatin 20mg but it seem that it dont work anymore since my previous lipid profile result turn out that my LDL was 431,also my uric acid ,crea ,sgpt, sgot are all higher than attending physician shift my medication to rosuvastatin 20 mg once a day at bed time for 1 month medication,again i have to check my lipid profile the result with my cholesterol becomes normal 210,my ldl 117 but my sgpt result is very high 136.Can i ask more information why my sgpt result is very high from normal values?and what medication can you suggest me to take. I am taking Ursodeoxycholic acid 200mg and Silimarin prescribed by my attending email ad is YYYY@YYYY . Thank you
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Statins such as simvastatin and rosuvastatin can be associated with an increase in liver enzymes and may be related to the values that you are presently having.

Normally the values return to normal once the medication is discontinued.

There are other medications available for high cholesterol though they may not work as effectively as the statins in some people. Your doctor may consider changing you over to one of these.

The increase may also be related to gallstone disease. One of your medications , urodeoxycholic acid, is used for gallstone disease. If you are being treated for this , then it is possible that it is also contributing for the abnormal results.

you may want to consider visiting your doctor for an evaluation

I hope this helps
Answered: Thu, 4 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor